MAUDE Adverse Event Report: SISTEMAS MEDICOS ALARIS S.A. DE C.V. BD MAXZERO EXTENSION SET; INTRAVASCULAR ADMINISTRATION SET

SISTEMAS MEDICOS ALARIS S.A. DE C.V. BD MAXZERO EXTENSION SET; INTRAVASCULAR ADMINISTRATION SET
Catalog Number MZX5305
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/18/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
It was reported that bd maxzero extension set was damaged the following information was received by the initial reporter with the following verbatim: ¿connected extension tubing to iv catheter, connected to iv fluids and the extension tubing came part from itself.Iv fluids were flowing out, luckily no blood leak from extension part that was still attached to pt and iv.Fluids disconnected and new extension tubing connected¿ 1.Are you able to provide the date of event in format dd-mmm-yyyy? 18-04-2024.2.Are you able to provide the batch/lot number? unknown.3.Was issue being described noted before, or during used? during use.4.Was there any patient involvement? yes.5.Any adverse events or serious injury reported to patient or healthcare professional? no.6.What was the patient outcome? n/a.7.Was there any delay of, or change in, the course of treatment due to this event? yes, need to obtain new products and setup.8.What procedure was being performed? administration of iv fluids.9.What medication was used in the procedure? n/a.10.Was there any medical intervention due to this event? no.11.Does a return shipping label need to be generated? if yes, kindly provide the sender¿s name and address.Yes!.
 
Additional Manufacturer Narrative
It was reported that the sample separated.One sample model mzx5305, lot 24029231 was returned for investigation.The set was examined for defects and abnormalities.The tubing was separated from the inlet of the y-site.No other defects or abnormalities were observed.The customer complaint was verified and a quality notification was sent to the manufacturer.From the manufacturer's investigation, the possible root cause is the insufficient solvent applied to the tubing by the assembler.A quality alert was created on may 14th, 2024 to communicate the failure and reinforce the correct solvent application method and avoid the separation due to lack of solvent.A device history record review for model mzx5305 lot number 24029231 was performed.The search showed that a total of (b)(4) units in 1 lot number was built on 09feb2024.There were no quality notifications issued for the failure mode reported by the customer during the production build of this set.This incident has been added to our database of reported incidents.Our business team regularly reviews the collected data for identification of emerging trends.Your assistance in this matter has been helpful in trend identification and supporting our commitment to continuous quality improvement.
 
Event or Problem Description
No additional info.

Brand Name
BD MAXZERO EXTENSION SET
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
SISTEMAS MEDICOS ALARIS S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer (Section G)
SISTEMAS MEDICOS ALARIS S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key19310921
Report Number9616066-2024-00736
Device Sequence Number17846577
Product Code FPA
UDI-Device Identifier10885403463785
UDI-Public(01)10885403463785
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K171957
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue NumberMZX5305
Device Lot Number24029231
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/19/2024
Supplement Date Received by Manufacturer06/19/2024
Initial Report FDA Received Date05/14/2024
Supplement Report FDA Received Date06/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/09/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown